Dissolving Unwanted Fillers in the Face

fillers

Removal of filler under the eyes with hyaluronidase. Courtesy Joe Niamtu

Whether you’re getting filler in the lips, cheeks or under the eyes to fight the effects of aging, you could get too much of a good thing! While most injectible fillers like Restylane, Juvederm and Belotero work great and patients are thrilled, sometimes things can be fuller than expected.

 

In some cases, the filler looks great when you’re in repose (no facial expression) but when you smile for photos, the filler that is injected under the eye can appear too full. It’s a little harder for your plastic surgeon to judge how filler will look in every potential facial expression but if you’re unhappy with how the filler appears, there’s something you can do about it.

 

The gel fillers I mentioned above, Restylane, Juvederm and Belotero are made of hyaluronic acid – the same gel-like substance found naturally in your joints. Because of this chemical composition, these fillers can be dissolved by another chemical or enzyme called hyaluronidase. When injected appropriately, hyaluronidase can dissolve all of the unwanted filler you received. However, be sure you’re receiving this “reversal” treatment from an experienced plastic surgeon.

 

Hyaluronidase can remove the unwanted filler but the patient needs to understand that if all filler is removed, they will be left with their original pretreated appearance which they weren’t happy with initially because, if they were happy, they wouldn’t have gotten the filler in the first place! Hyaluronidase is an all-or-none type of treatment. It won’t remove just a little bit. It will leave you with your initial, untreated look. But instead of just being at “square one,” now you’ll look the same and be out-of-pocket almost $1,000 on treatment and the reversal of treatment. It’s important for patients to understand these consequences.

 

Hope that helps.

 

3 thoughts on “Dissolving Unwanted Fillers in the Face

  1. Pingback: Dissolving Unwanted Fillers in the Face San Francisco | Kaplan

  2. A greedy physician’s assistant overfilled my cheeks. I never asked for cheek filler. My dioctor is semi-retired. I was given an appointment by staff who steered me to her. I clearly told the PA to do exactly what the doctor had done for me for many years. She quickly injected me saying my cheeks had fallen. My beautiful natural unfilled lips colllapsed. Luckily, the doctor was on my side. He has injected the reversal but my liips still look like I am sneering. It’s been about seven months. I think there’s still filler in my cheeks. I have an appointment next week. It’s horrifying that an inept, greedy PA is still practicing. What should I do to get my face back to normal. I liked my face. Now I cannot look at myself.

Leave a Reply

Your email address will not be published. Required fields are marked *